Alert archive / Illinois / Flash Flood Warnings in 2004

Flash Flood Warning 14, NWS Chicago, IL

May 20, 20047 counties in Illinois

NWS Chicago, IL issued this flash flood warning at May 20, 2004, 10:20 PM CDT for 7 counties in Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2004, 10:20 PM CDT (03:20 UTC)
Expired
May 21, 2004, 1:15 AM CDT
In force
3 hr
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

Counties Cook County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, LaSalle County, IL, Lee County, IL, Ogle County, IL

The radar

The Chicago radar (KLOT), 26 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2004-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2004-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2918 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 210335 CCA
FFWLOT
ILC031-037-043-089-099-103-141-210615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO IL
1020 PM CDT THU MAY 20 2004

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DE KALB...LA SALLE...LEE AND 
  OGLE COUNTY IN NORTH CENTRAL ILLINOIS
  COOK...DUPAGE...AND KANE COUNTY IN NORTHEAST ILLINOIS
  
* UNTIL 115 AM CDT

* AT 1020 PM CDT...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
LA SALLE COUNTY TO GRAND RIDGE ILLINOIS ILLINOIS. OTHER 
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS LEE AND DEKALB COUNTY 
ILLINOIS THROUGH 1130 PM CDT. FLOODING STILL CONTINUES IN MANY AREAS 
ACROSS DEKALB...COOK AND DUPAGE COUNTIES IN ILLINOIS. 

THIS WARNING REPLACES THE FLASH FLOOD WARNING FOR LEE...OGLE...
DEKALB...DUPAGE AND COOK COUNTIES ILLINOIS. THIS WARNING ADDS 
LA SALLE COUNTY. 

THE WARNING FOR BOONE AND MCHENRY COUNTIES IN ILLINOIS WILL BE 
ALLOW TO EXPIRE. 

BE ESPECIALLY CAUTIOUS AT NIGHT...AND WATCH FOR FLOODED ROADS.

IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE
ROUTE. A CAR OR SMALL TRUCK INCLUDING SUVS AND PICKUPS CAN BE SWEPT
OFF A ROAD AND INTO A STREAM BY AS LITTLE AS TWO FEET OF WATER.

CAMPERS AND HIKERS SHOULD GET AWAY FROM CREEKS AND SMALL STREAMS AND
MOVE TO HIGHER GROUND.


AGAIN...DEKALB...LA SALLE...LEE...OGLE...COOK AND DUPAGE COUNTIES 
ARE IN A FLASH FLOOD WARNING UNTIL 115 AM CDT. 


LAT...LON 4202 8772 4175 8758 4175 8865 4113 8861
          4114 8913 4201 8918
$$

WILSON

NNNN
2 follow-up statements
000 
WGUS73 KLOT 210435
FFSLOT
ILC031-037-043-089-099-103-141-210615-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
1135 PM CDT THU MAY 20 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR LEE... OGLE...
DE KALB... LA SALLE... KANE... DUPAGE... AND COOK COUNTIES UNTIL 
115 AM CDT...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAINS HAVE MOVED OUT OF THE WARNED AREA. HOWEVER... 
RADAR ESTIMATED RAINFALL OF UP TO 4 INCHES JUST NORTH OF INTERSTATE 
88 IN DEKALB AND KANE COUNTIES. RADAR ESTIMATED BETWEEN 2 AND 3 
INCHES OF RAIN ACROSS NORTHERN COOK COUNTY.

ALTHOUGH THE HEAVY RAINS HAVE ENDED...THE HEAVY RAINFALL WILL 
CONTINUE TO CAUSE RUNOFF AND PONDING OF WATER AND FLOODING... 
ESPECIALLY IN LOW LYING AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE
ROUTE. A CAR OR SMALL TRUCK INCLUDING SUVS AND PICKUPS CAN BE SWEPT
OFF A ROAD AND INTO A STREAM BY AS LITTLE AS TWO FEET OF WATER.

CAMPERS AND HIKERS SHOULD GET AWAY FROM CREEKS AND SMALL STREAMS AND
MOVE TO HIGHER GROUND.

REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 4213 8864 4214 8779 4175 8760 4174 8866
          4117 8865 4119 8919 4162 8916 4164 8956
          4219 8964
$$

NNNN
000 
WGUS73 KLOT 210548
FFSLOT
ILC099-210615-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
1248 AM CDT FRI MAY 21 2004

...FLASH FLOOD WARNING FOR LA SALLE COUNTY HAD BEEN CANCELLED...

THE HEAVY RAINFALL AND FLOOD THREAT HAS ENDED ACROSS THE WARNED AREA.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS LA SALLE 
COUNTY EARLY THIS MORNING...BUT HEAVY RAINFALL IS NOT EXPECTED.

LAT...LON 4158 8863 4116 8864 4115 8914 4158 8912
$$

NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 20, 6:39 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 20, 6:39 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
639 PM CDT THU MAY 20 2004

.DISCUSSION FOR AFTERNOON GRIDS...

MAJOR CONCERNS FOR THIS FORECAST WILL CENTER ON SEVERE WEATHER
CHANCES AND HEAVY RAINFALL POTENTIAL.

SYNOPTIC SCALE COLD FRONTAL BOUNDARY AT 19Z EXTENDS FROM NORTHERN
LAKE MICHIGAN SOUTHWEST INTO EAST CENTRAL IOWA. AXIS OF SURFACE
PRESSURE RISES ON ORDER OF 2-4 MB BEHIND THIS BOUNDARY AND SHOULD
CONTINUE TO SEE BOUNDARY SAG SOUTHWARD THIS EVENING AND HIGHLY
SHEARED NORTHERN STREAM VORT MAX ACROSS FAR SOUTHERN CANADA
CONTINUES TO PUSH EAST. ANOTHER VORT MAX WHICH WILL HAVE TO BE
WATCHED THIS EVENING IS CURRENTLY LOCATED ACROSS SOUTHWEST IOWA AND
THIS WAVE SHOULD CONTINUE TO LIFT NORTHEAST THIS EVENING INTO
NORTHWEST ILLINOIS. PLENTY OF ACCAS NOTED IN VIS IMAGERY ACROSS
CENTRAL/EASTERN IOWA EXTENDING INTO NORTHWEST ILLINOIS. RUC
SOUNDINGS/SPC MESO ANALYSIS/AND SPECIAL 18Z SOUNDING FROM KDVN
INDICATING CAP STRENGTH HAS SIGNIFICANTLY WEAKENED BENEATH MID/UPPER
LEVEL ELEVATED MIXED LAYER WITH STRONGER CAP REMAINING IN PLACE IN
STRONGER MID LEVEL THERMAL RIDGE ACROSS CENTRAL IL. SB CAPES BETWEEN
4000-5000 J/KG ACROSS CWA WITH PLENTY OF DEEP LAYER SHEAR TO WORK
WITH. AS SW IOWA WAVE CONTINUES TO LIFT INTO CWA TONIGHT...EXPECT
CONTINUED MID LEVEL COOLING AND INITIATION OF THUNDERSTORMS SOMETIME
IN THE 21Z-23Z TIME FRAME. SHEAR AND INSTABILITY SUPPORT SEVERE
WEATHER TONIGHT...AND HEAVY RAIN ALSO A CONCERN WITH PWATS POOLING
UP TO AROUND 1.75 INCHES AHEAD OF MAIN SYNOPTIC BOUNDARY. WILL
CONTINUE FLOOD WATCH THROUGH 17Z FRIDAY GIVEN SEVERAL LOCATIONS
ACROSS FAR NE IL AT OR ABOVE FLOOD STAGE FROM PREVIOUS HEAVY RAINS.
BOUNDARY WILL DROP INTO SOUTHERN PORTIONS OF CWA LATE THIS
EVENING...BUT RUC/MESOETA STILL DEPICTING LOW LEVEL WAA ACROSS CWA
NORTH OF SURFACE BOUNDARY.

ON FRIDAY LOW LEVEL BAROCLINIC ZONE WILL LIFT NORTHWARD INTO
SOUTHERN WISCONSIN PUTTING CWA BACK IN WARM SECTOR. TEMPS SHOULD
EASILY WARM INTO MID TO UPPER 80S ACROSS SOUTHERN PORTIONS OF CWA.
GIVEN UNSTABLE AIR SOUTH OF THIS BOUNDARY WILL RETAIN CHANCE POPS
NORTH OF INTERSTATE 88 INTO THE AFTERNOON AS MID LEVEL RIDGE
BUILDS BACK INTO CENTRAL ILLINOIS LIMITING CONVECTIVE CHANCES ACROSS
SOUTHERN CWA. FOCUS FOR CONVECTIVE ACTIVITY SHOULD REMAIN NORTH OF
CWA DURING THE DAY SATURDAY BUT CONVECTIVE CHANCES BEGIN TO INCREASE
AGAIN SATURDAY NIGHT INTO SUNDAY AS STRONGER MID LEVEL WAVE IS
PROGGED TO EJECT NORTHEAST OUT OF THE CENTRAL PLAINS. SOME
INDICATIONS OF POSSIBLE UPPER JET COUPLING BETWEEN NORTHERN/SOUTHERN
STREAMS LATE FRIDAY AS THIS MID LEVEL WAVE APPROACHES. WILL KEEP ESF
GOING TO MENTION POSSIBILITY OF HEAVY RAIN THROUGH SUNDAY.

WEAK COLD FRONT SHOULD PUSH THROUGH CWA MONDAY MORNING BRINGING END
TO RAIN CHANCES BEFORE NEXT LOW LEVEL MOISTURE RETURNS LATE MONDAY
INTO TUESDAY WITH NEXT MID LEVEL WAVE. WILL KEEP CHANCE FOR TUESDAY
AND KEEP MONDAY DRY UNTIL BETTER CONSISTENCY BECOMES ESTABLISHED.
TREND TO THURSDAY LOOKS TO BE FOR COOLER TEMPERATURES AS WESTERN
CONUS LONGWAVE TROUGH AMPLIFIES BRINGING COOLER AIR BEHIND YET
ANOTHER POSSIBLE SHORT WAVE PASSAGE FOR MID WEEK. WILL ALSO KEEP
WED/THU DRY FOR NOW.

NDM

&&

.AVIATION...

FOR 00Z TAFS...COLD FRONT EXTENDS ACROSS FAR SOUTHERN WI...
SOUTHWEST INTO SOUTHERN IA THIS EVENING. THUNDERSTORM ACTIVITY
MAINLY ALONG COLD FRONT AND EXPECT BEST TIMING 00Z-03Z RFD AND
01Z-05Z CHICAGO AREA TERMINALS. HAVE REMOVED SHOWERS OVERNIGHT AS
EXPECT BEST PUSH OF PRECIP TO BE WITH THE FRONT...THOUGH A STRAY
SHOWER CAN/T BE RULED OUT. FRONT WILL CONTINUE MOVING SOUTHEAST AND
SHOULD BE SOUTH OF MDW/GYY 04Z-05Z OR SO. SW WINDS AROUND 10KTS
SHIFT NW WITH FROPA THEN NE BY MIDNIGHT WITH SPEEDS 10-15KTS. LOW
CLOUDS OFF LK MI BEHIND FRONT EXPECTED TO PUSH ACROSS NORTHERN IL
OVERNIGHT AND EXPECT IFR CIGS THRU SUNRISE GRADUALLY LIFTING TO MVFR
DURING THE MORNING AS WARM FRONT PUSHES NORTH DURING THE DAY.

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH ALL IL CWA THROUGH 17Z FRIDAY.
IN...FLOOD WATCH ALL IN CWA THROUGH 17Z FRIDAY.
LK MI...NONE.
Hazardous weather outlook, May 20, 10:10 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO IL
1010 PM CDT THU MAY 20 2004

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-
019-211100-
BENTON-BOONE-COOK-DE KALB-DU PAGE-FORD-GRUNDY-IROQUOIS-JASPER-
KANE-KANKAKEE-KENDALL-LA SALLE-LAKE-LAKE IN-LEE-LIVINGSTON-
MCHENRY-NEWTON-OGLE-PORTER-WILL-WINNEBAGO-
1010 PM CDT THU MAY 20 2004

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH
CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...OVERNIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT ACROSS
THE ENTIRE AREA...EXCEPT WINNEBAGO...BOONE...MCHENRY AND LAKE
COUNTIES ACROSS NORTHERN ILLINOIS. THE MAIN SEVERE WEATHER
THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. THE
SEVERE WEATHER THREAT WILL DIMINISH AFTER 2 AM CDT.

A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH 12 PM
CDT ON FRIDAY. HEAVY RAINFALL IS POSSIBLE OVERNIGHT AND FRIDAY
MORNING. ISOLATED RAINFALL AMOUNTS UP TO 3 INCHES ARE POSSIBLE
WHICH MAY CAUSE LOCALIZED FLOODING.

A COLD FRONT WILL CONTINUE MOVING SOUTHEAST ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA OVERNIGHT. THUNDERSTORMS WILL
CONTINUE TO DEVELOP AHEAD AND ALONG OF THIS FRONT AS THEY MOVE
SOUTHEAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND HEAVY RAIN
FRIDAY THROUGH SUNDAY.

THE FRONT IS EXPECTED TO MOVE JUST NORTH OF THE AREA BY FRIDAY
EVENING ALLOWING FOR A VERY UNSTABLE AIRMASS TO CONTINUE OVER
THE REGION. THE AIRMASS COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES WILL ALLOW FOR THE THREAT OF THUNDERSTORM ACTIVITY
THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED OVERNIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)

LMZ740>746-766-211100-
WINTHROP HARBOR TO WILMETTE HARBOR-WILMETTE HARBOR TO NORTHERLY
ISLAND-NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-MICHIGAN CITY
TO NEW BUFFALO-LAKE MICHIGAN-
1010 PM CDT THU MAY 20 2004

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...OVERNIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN SEVERE WEATHER THREATS. FREQUENT LIGHTNING AND
HEAVY RAIN ARE ALSO LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. SOME SEVERE
STORMS ARE POSSIBLE ALONG WITH FREQUENT LIGHTNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)

In the hours before

Local storm report, May 20, 8:56 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
856 PM CDT THU MAY 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      CHICAGO                 41.88N 87.63W
05/20/2004                   COOK               IL   EMERGENCY MNGR

            FLOODING UNDER TAXIWAYS AND VIADUCTS AT OHARE.

&&

ASK
Special weather statement, May 20, 9:09 PM CDT, 1 hour 11 minutes before
ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-
ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039-
210300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
909 PM CDT THU MAY 20 2004

ILZ003>006-210300-
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CLEARED A PORTION OF
SEVERE THUNDERSTORM WATCH 222. COUNTIES CLEARED INCLUDE:

IN ILLINOIS:
BOONE...LAKE...MCHENRY...WINNEBAGO...

THIS INCLUDES THE CITIES OF...BELVIDERE...ROCKFORD...WAUKEGAN...
WOODSTOCK...

SEVERE THUNDERSTORM WATCH 222 WILL BE REPLACED WITH SEVERE
THUNDERSTORM WATCH 226 VALID UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES:

IN ILLINOIS:
COOK...DE KALB...DU PAGE...FORD...GRUNDY...IROQUOIS...KANE...
KANKAKEE...KENDALL...LA SALLE...LEE...LIVINGSTON...OGLE...WILL...

THIS INCLUDES THE CITIES OF...AURORA...CHICAGO...DE KALB...
DIXON...GIBSON CITY...JOLIET...KANKAKEE...LA SALLE...MORRIS...
NAPERVILLE...OREGON...PONTIAC...WATSEKA...YORKVILLE...
Local storm report, May 20, 9:14 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
914 PM CDT THU MAY 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FLASH FLOOD      CHICAGO                 41.88N 87.63W
05/20/2004                   COOK               IL   EMERGENCY MNGR

            WEST PRATT AVE. IN DOWNTOWN CHICAGO COMPLETELY COVERED
            WITH WATER. 6-8 INCHES DEEP.

&&

ASK
Local storm report, May 20, 9:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
954 PM CDT THU MAY 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             WHEELING                42.13N 87.92W
05/20/2004  1.00 INCH        COOK               IL   PUBLIC

&&

ASK
Local storm report, May 20, 9:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
958 PM CDT THU MAY 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             BUFFALO GROVE           42.17N 87.96W
05/20/2004  0.75 INCH        LAKE               IL   EMERGENCY MNGR

            REPORTED AT LAKE COOK RD AND ARLINGTON HGTS.

&&

ASK
Local storm report, May 20, 10:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1019 PM CDT THU MAY 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      MAPLE PARK              41.91N 88.59W
05/20/2004                   KANE               IL   AMATEUR RADIO

            STREET FLOODING.

0920 PM     FLASH FLOOD      MAPLE PARK              41.91N 88.59W
05/20/2004                   KANE               IL   AMATEUR RADIO

            WINTERS RD. EAST OF COUNTY LINE RD. NORTH SIDE OF MAPLE
            PARK. 6 INMCHES OF WATER ACROSS ROADS.

0931 PM     FLASH FLOOD      MAPLE PARK              41.91N 88.59W
05/20/2004                   KANE               IL   AMATEUR RADIO

            NORTH SIDE OF MAPLE PARK. 10 INCHES OF FAST MOVING WATER
            MOVING ACROSS ROADS.

0931 PM     FLASH FLOOD      3 N ELBURN              41.93N 88.47W
05/20/2004                   KANE               IL   EMERGENCY MNGR

            STREET FLOODING AT RT. 64 AND RT. 47.

&&

ASK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:00 PM CDTSevere Thunderstorm WarningLOTWinnebago60 min
May 20, 7:03 PM CDTSpecial Marine WarningLOT87 min
May 20, 7:03 PM CDTSpecial Marine WarningLOT87 min
May 20, 7:20 PM CDTFlash Flood WarningLOTBoone, McHenry3 hr
May 20, 7:31 PM CDTFlash Flood WarningLOTDeKalb, Kane, Lee, Ogle3 hr
May 20, 7:49 PM CDTSevere Thunderstorm WarningLOTLake41 min
May 20, 8:03 PM CDTFlash Flood WarningLOTCook, DuPage3 hr
May 20, 8:07 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane53 min
May 20, 8:09 PM CDTSevere Thunderstorm WarningLOTCook, DuPage51 min
May 20, 8:19 PM CDTSpecial Marine WarningLOT116 min
May 20, 8:19 PM CDTSpecial Marine WarningLOT116 min
May 20, 8:57 PM CDTSevere Thunderstorm WarningLOTCook, DuPage48 min
May 20, 8:58 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane47 min
May 20, 9:02 PM CDTSevere Thunderstorm WarningLOTMcHenry43 min
May 20, 9:44 PM CDTSevere Thunderstorm WarningLOTCook, Lake31 min
May 20, 10:00 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston60 min
May 20, 10:08 PM CDTSpecial Marine WarningLOT52 min
May 20, 10:08 PM CDTSpecial Marine WarningLOT52 min
May 20, 10:42 PM CDTSevere Thunderstorm WarningLOTGrundy48 min
May 20, 10:59 PM CDTSevere Thunderstorm WarningLOTLivingston31 min
May 20, 11:41 PM CDTSevere Thunderstorm WarningLOTKankakee34 min
May 21, 8:25 AM CDTSpecial Marine WarningLOT95 min
May 21, 8:25 AM CDTSpecial Marine WarningLOT95 min
May 21, 9:00 AM CDTSevere Thunderstorm WarningLOTBoone, Winnebago30 min
May 21, 9:43 AM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane47 min
May 21, 9:49 AM CDTSevere Thunderstorm WarningLOTLake26 min
May 21, 9:52 AM CDTSpecial Marine WarningLOT83 min
May 21, 9:52 AM CDTSpecial Marine WarningLOT83 min
May 21, 5:46 PM CDTSpecial Marine WarningLOT2 hr
May 21, 5:46 PM CDTSpecial Marine WarningLOT2 hr

Nearby

Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.